Alert archive / California / Wind Advisories in 2009

Wind Advisory 6, NWS San Diego, CA

February 8, 20094 counties in California

NWS San Diego, CA issued this wind advisory at Feb 8, 2009, 8:10 PM PST for 4 counties in California. It took effect at Feb 9, 2009, 12:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 8:10 PM PST (04:10 UTC)
In effect from
Feb 9, 2009, 12:00 AM PST
Expired
Feb 10, 2009, 12:00 AM PST
In force
24 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 090410
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PST SUN FEB 8 2009

...STRONG WINDS ACROSS THE DESERTS THROUGH MONDAY...

.A STRONG COLD FRONT SWEEPING ACROSS SOUTHERN CALIFORNIA WILL
BRING GUSTY WINDS TO THE DESERTS TONIGHT AND MONDAY. STRONGEST
WINDS WILL SURFACE MONDAY AFTERNOON BEHIND THE COLD FRONT WITH
SUSTAINED WINDS FROM 20 TO 30 MPH GUSTING TO OVER 50 MPH AT TIMES.

CAZ060>062-091400-
/O.NEW.KSGX.WI.Y.0006.090209T0800Z-090210T0300Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
810 PM PST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
MONDAY. 

SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL GUST TO 45 MPH
AT TIMES TONIGHT. THE STRONGEST WINDS WILL SURFACE ON MONDAY WITH
THE PASSAGE OF THE COLD FRONT...WHEN SUSTAINED WEST WINDS FROM 20 TO
30 WITH FREQUENT GUSTS TO OVER 50 MPH LIKELY. 

BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A 1/4
MILE AT TIMES ON MONDAY. 

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

MOEDE
5 follow-up statements
000 
WWUS76 KSGX 091006
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
206 AM PST MON FEB 9 2009

CAZ060>062-091815-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
206 AM PST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A COLD FRONT SWEEPING ACROSS SOUTHERN CALIFORNIA WILL BRING GUSTY
WINDS TO THE DESERTS TODAY INTO THIS EVENING. STRONGEST WEST WINDS
WILL SURFACE THIS AFTERNOON BEHIND THE COLD FRONT WITH SUSTAINED
WINDS FROM 20 TO 30 MPH GUSTING TO OVER 50 MPH AT TIMES. BLOWING
DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A 1/4 MILE AT
TIMES. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$

MACKECHNIE
000 
WWUS76 KSGX 091535
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
735 AM PST MON FEB 9 2009

CAZ042-043-048-050-057-092345-
/O.EXA.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
735 AM PST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A COLD FRONT SWEEPING ACROSS SOUTHERN CALIFORNIA WILL BRING GUSTY
WEST WINDS INTO THIS EVENING. THE STRONGEST WINDS WILL DEVELOP
LATE MORNING INTO THIS AFTERNOON WITH SUSTAINED WINDS FROM 15 TO
25 MPH GUSTING TO OVER 35 MPH AT TIMES...ESPECIALLY NEAR THE
COAST. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES
AND DOWNED POWER LINES.

$$

CAZ060>062-092345-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
735 AM PST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A COLD FRONT SWEEPING ACROSS SOUTHERN CALIFORNIA WILL BRING GUSTY WEST
WINDS TO THE DESERTS TODAY INTO THIS EVENING. THE STRONGEST WINDS
WILL SURFACE THIS AFTERNOON WITH SUSTAINED WINDS FROM 20 TO 30
MPH...GUSTING TO OVER 50 MPH AT TIMES. THESE STRONG WINDS CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH
FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. 

$$

SMALL/ATKIN
000 
WWUS76 KSGX 092342
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 PM PST MON FEB 9 2009

CAZ061-062-100800-
/O.EXT.KSGX.WI.Y.0006.000000T0000Z-090210T0800Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
342 PM PST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG COLD FRONT WILL MOVE ACROSS THE DESERTS LATE THIS
AFTERNOON...FOLLOWED BY STRONG WESTERLY WINDS THAT WILL CONTINUE
THROUGH THE EVENING. SUSTAINED WINDS FROM 20 TO 40 MPH ARE LIKELY
WITH DAMAGING WIND GUSTS TO 55 MPH AT TIMES. THE STRONGEST WINDS WILL
OCCUR IN THE SAN DIEGO DESERTS AND AFFECT THE BORREGO
SPRINGS...OCOTILLO WELLS...AGUA CALIENTE SPRINGS AND JACUMBA. STRONG
WINDS WILL ALSO AFFECT SECTIONS OF THE COACHELLA VALLEY.

THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES
AND DOWNED POWER LINES.

$$

CAZ060-100300-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
APPLE AND LUCERNE VALLEYS-
342 PM PST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A COLD FRONT SWEEPING ACROSS SOUTHERN CALIFORNIA WILL BRING GUSTY
WEST WINDS TO THE DESERTS INTO THIS EVENING. THE STRONGEST WINDS
WILL RANGE FROM 20 TO 30 MPH...GUSTING TO 50 MPH AT TIMES. THESE
STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$

CAZ042-043-048-050-057-100300-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
342 PM PST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WEST WINDS FOLLOWING THE PASSAGE OF A COLD FRONT WILL
CONTINUE THROUGH 7 PM. SUSTAINED WINDS FROM 20 TO 30 MPH WILL
GUST OVER 40 MPH AT TIMES...WITH STRONGEST WINDS AT THE COAST.

THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. DOWNED TREES AND POWER LINES ARE QUITE POSSIBLE THROUGH
EARLY EVENING...ESPECIALLY WITH THE GROUND SATURATED FROM PREVIOUS
RAINS.

$$

MOEDE
000 
WWUS76 KSGX 100259
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
659 PM PST MON FEB 9 2009

CAZ061-100400-
/O.CAN.KSGX.WI.Y.0006.000000T0000Z-090210T0800Z/
COACHELLA VALLEY-
659 PM PST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND
ADVISORY FOR THE COACHELLA VALLEY. 

$$

CAZ060-100400-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
APPLE AND LUCERNE VALLEYS-
659 PM PST MON FEB 9 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

THE STRONG WESTERLY WINDS FROM EARLIER TODAY WILL SUBSIDE THROUGH
THE EVENING.

$$

CAZ042-043-048-050-057-100400-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-090210T0300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
659 PM PST MON FEB 9 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. THE STRONG
WINDS FROM EARLIER TODAY WILL CONTINUE TO SUBSIDE THROUGH 10 PM.

$$

CAZ062-100800-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-090210T0800Z/
SAN DIEGO COUNTY DESERTS-
659 PM PST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

STRONG WESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL AFFECT
THE SAN DIEGO COUNTY DESERTS THROUGH MIDNIGHT. SUSTAINED WINDS
FROM 20 TO 40 MPH ARE LIKELY WITH WIND GUSTS TO 55 MPH AT TIMES.
THE STRONG WINDS WILL AFFECT BORREGO SPRINGS...OCOTILLO
WELLS...AGUA CALIENTE SPRINGS...JACUMBA...AND ALL OF IMPERIAL
COUNTY.

THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES
AND DOWNED POWER LINES.

$$

MOEDE
000 
WWUS76 KSGX 100927
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1200 AM PST TUE FEB 10 2009

CAZ062-100945-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-090210T0800Z/
SAN DIEGO COUNTY DESERTS-
1200 AM PST TUE FEB 10 2009

...WIND ADVISORY EXPIRED...

WIND ADVISORY HAS EXPIRED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:20 PM PST, 6 hours 50 minutes earlier.

Area forecast discussion, Feb 8, 1:20 PM PST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PST SUN FEB 8 2009

.SYNOPSIS...
CLOUDS WILL BE GATHERING AGAIN LATE TONIGHT AND MONDAY AS ANOTHER
STRONG COLD FRONT BRINGS MORE WIND...RAIN...AND MOUNTAIN SNOW TO
SOUTHERN CALIFORNIA. COOL AND PARTLY CLOUDY CONDITIONS SHOULD
PREVAIL TUESDAY AND WEDNESDAY UNDER WEAK HIGH PRESSURE. THE ACTIVE
WEATHER PATTERN CONTINUES WITH ANOTHER COLD STORM EXPECTED TO PUSH
THROUGH CALIFORNIA ON THURSDAY WITH MORE LIGHT RAIN AND SNOW...
FOLLOWED. A WEAK RIDGE OF HIGH PRESSURE IS SLATED TO BRING ANOTHER
BREAK ON FRIDAY...THEN A STRONGER STORM APPEARS HEADED OUR WAY FOR
NEXT WEEKEND.

&&

.DISCUSSION...

SCATTERED...MOSTLY LIGHT SHOWERS CONTINUED TO DEVELOP OVER THE AREA
IN RESPONSE TO DAYTIME HEATING. THE SHOWERS WERE LIGHT AND SHOULD
BECOME LESS NUMEROUS AROUND SUNSET...EXCEPT IN THE MOUNTAINS WHERE
MOIST UPSLOPE IS LIKELY TO STILL SQUEEZE OUT LIGHT AMOUNTS.
SATELLITE IMAGERY SHOWS MOSTLY CLOUDY SKIES W OF THE MTNS AT 21Z.
FREEZING TEMPS WERE OBSERVED ABOVE 5.5K FT IN THE MTNS WHERE SOME
SCATTERED LIGHT SNOW SHOWERS ARE LIKELY OCCURRING. FARTHER UPSTREAM
THE WATER VAPOR LOOP SHOWS ANOTHER TROUGH OFF THE NOCAL COAST
APPROACHING 130W. THIS HAS BEEN MOVING STEADILY SE.

LOOKS LIKE NO CLEAR BREAK NOW DEVELOPING BETWEEN SYSTEMS. LINGERING
MOISTURE AND INSTABILITY STILL ENOUGH TO GENERATE SCATTERED LIGHT
PRECIPITATION THIS AFTERNOON THROUGH TONIGHT. WITHOUT MUCH CHANCE TO
DRY OUT THE ATMOSPHERE...STEADY PRECIP SHOULD BEGIN ON THE COASTAL
SLOPES WELL IN ADVANCE OF THE APPROACHING UPSTREAM SYSTEM...WITH
LIGHT PRECIPITATION COVERING THE COAST AND VALLEY AREAS BY MORNING.
WINDS WILL BEGIN TO INCREASE OVERNIGHT AS WELL...ESPECIALLY IN THE
MOUNTAINS. BY MORNING...EXPECT WIND GUSTS OF ADVISORY STRENGTH OVER
THE MOUNTAINS AND THE ADJACENT DESERT SLOPES. STRONGEST WINDS SHOULD
MATERIALIZE OVER THE SAN DIEGO COUNTY MOUNTAINS AND ADJACENT DESERT
SLOPES WHERE ISOLATED WIND GUSTS COULD REACH 60 MPH BY AFTERNOON.

SINCE THE CORE INSTABILITY AND ENERGY WITH THIS SYSTEM WILL PASS TO
THE N...PRECIPITATION WILL BE LIGHT...EXCEPT ON THE COASTAL SLOPES
WHERE IT WILL BE ENHANCED BY UPSLOPE FLOW. THE MAIN COLD FRONT WITH
THIS SYSTEM IS EXPECTED TO PUSH FROM N TO S OVER THE CWA BETWEEN 15Z
AND 21Z ON MON. THIS SHOULD BE ACCOMPANIED BY STEADY LIGHT
PRECIPITATION AT THE LOWER ELEVATIONS...WITH MODERATE RATES RAIN/
SNOW IN THE MTNS. EXPECT BETWEEN ONE-QUARTER AND ONE-HALF INCH
TOTALS AT THE LOWER ELEVATIONS W OF THE MTNS ON MON...BETWEEN ONE
AND TWO INCHES POSSIBLE ON THE COASTAL SLOPES THROUGH TUE AM...AND
THE DESERTS SHOULD COME UP SHORT...WITH ONE-QUARTER INCH OR LESS.
PRECIPITATION WILL FALL MOSTLY AS SNOW IN THE MOUNTAINS ABOVE 5K FT.
FOR THE ENTIRE PERIOD THROUGH TUE AM...BETWEEN 6 AND 12 INCHES IS
POSSIBLE AT THE RESORTS. SNOW LEVELS WILL BE AROUND 4K FT N TO 4.8K
FEET S...LOWERING MON NIGHT TO AROUND 3-3.5K. A WINTER WEATHER
ADVISORY WILL BE NEEDED IN THE MOUNTAINS FOR MONDAY AND MONDAY NIGHT.

A TRANSIENT...WEAK HIGH PRESSURE RIDGE BRINGS DRY WEATHER WITH SOME
WARMING TUE INTO WED...BUT BY WED NIGHT THE NEXT STORM IN OUR PARADE
DIVES DOWN THE CA COAST WITH MORE RAIN AND SNOW FOR OUR AREA ON THU.
SIMILAR TO THE STORM MON...THIS STORM APPEARS TO BE HEADED ON AN
INLAND TRAJECTORY...SO AT THIS TIME PRECIP AMOUNTS LOOK TO BE LIGHT.

ANOTHER BREAK IS SLATED FOR FRI...BUT SINCE WE ARE SQUARELY IN THE
STORM TRACK...ANOTHER...AND EVEN STRONGER STORM IS POSSIBLE NEXT
WEEKEND WITH GREATER RAINFALL AND SNOWFALL FOR THE ENTIRE STATE.

&&

.AVIATION...
081930Z...AREA IS BETWEEN WEATHER SYSTEMS THIS AFTERNOON WITH THE
NEXT TROUGH OF LOW PRESSURE EXPECTED TO MOVE THROUGH ON MONDAY.
CONTINUED UNSETTLED TODAY WITH SCATTERED TO BROKEN STRATOCU WITH
BASES RANGING BETWEEN 2500 AND 5000 FEET MSL. VISIBILITIES MOSTLY
UNRESTRICTED. SOME MOUNTAIN AND HIGHER TERRAIN OBSCUREMENT. BECOMING
BROKEN TO OVERCAST LAYERS BETWEEN 2000 AND 4000 FEET MSL WITH
SCATTERED 3 TO 5 MILES IN SHOWERS LATE TONIGHT AND MONDAY.  HORTON

&&

.MARINE...
THE SWELL AT ABOUT 4 TO 5 FT INNER WATERS TO 6 TO 8 FEET OUTER
WATERS WILL SLOWLY DECREASE THROUGH MONDAY...THEN INCREASE MONDAY
NIGHT. ANOTHER SYSTEM WILL MOVE IN LATE TONIGHT WITH INCREASES
CHANCES FOR RAIN AND INCREASING WINDS. A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR MONDAY THROUGH TUESDAY MORNING.
&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC...JAD
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 8, 3:30 PM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PST SUN FEB 8 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-091200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
330 PM PST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

* A COLD FRONT WILL BRING RAIN...SNOW AND STRONG WINDS MONDAY
  AND MONDAY NIGHT. WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 50 MPH
  ARE LIKELY IN THE MOUNTAINS AND DESERTS. STRONG WINDS OVER THE
  COASTAL WATERS WILL CREATE HAZARDOUS BOATING CONDITIONS.

* ANOTHER COLD FRONT WILL BRING LIGHT RAIN EARLY THURSDAY AND GUSTY
  WEST WINDS TO 40 MPH THE MOUNTAINS AND DESERTS.

* A STRONGER LOW PRESSURE SYSTEM COULD BRING HEAVY RAIN AND
  MOUNTAIN SNOW ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:06 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego28 hr
Feb 9, 1:41 AM PSTSmall Craft Advisory for WindsSGX30 hr
Feb 9, 2:48 PM PSTWinter Storm WarningSGXSan Bernardino4 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.